MAUDE Adverse Event Report: MERIT MEDICAL SYSTEM IRELAND MERIT S-MAK¿.COAXIAL MINI ACCESS KIT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEM IRELAND MERIT S-MAK¿.COAXIAL MINI ACCESS KIT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number S-MAK501/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that a 77-year-old male had a dx-cag procedure on (b)(6) 2022.During the procedure, the operator had difficulty cannulating the right radial artery and after several failed attempts the right radial approach was abandoned, the left radial access attempt was successfully acquired.The procedure was successfully completed with no patient issues to report.The patient was discharged to home.Twelve months later, the patient presented on multiple occasions with ongoing pain and a non-healing wound at the site of his right radial access site.The patient had an ultrasound scan on (b)(6) 2022 and received 3 courses of antibiotics.On (b)(6) 2023 the presented again with pain and redness of the right arm.He was sent home the same day with a diagnosis of cellulitis and a 7-day course of antibiotics.The patient returned to the ed on (b)(6) 2023 because he was not responding to the antibiotics.The patient was systemically unwell and was admitted to the hospital for intravenous antibiotics and further imaging.On (b)(6) 2023, the physician was called to review his arm after showing the rn a piece of metal protruding from his right forearm.This event was escalated to the surgical department for an urgent computed tomography (ct) study.The ct revealed retained fragments [x3] of a metallic access guidewire.The patient underwent a foreign body removal procedure the same day and required a 15-day admission for intravenous antibiotics to treat a staph infection and the bacteremia caused by the retained guidewire.During a recent follow up visit, the patient had no evidence of ongoing infection.His inflammatory markers were normal and blood cultures were negative.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
MERIT S-MAK¿.COAXIAL MINI ACCESS KIT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit,
galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit,
galway
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012088662
MDR Report Key18984222
Report Number3011642792-2024-00017
Device Sequence Number8208838
Product Code DRE
UDI-Device Identifier00884450012628
UDI-Public884450012628
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS-MAK501/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS SHEATH
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale